Open Access
September 2005 Isometry-invariant geodesics and nonpositive derivations of the cohomology
Stefan Papadima, Laurentiu Paunescu
J. Differential Geom. 71(1): 159-176 (September 2005). DOI: 10.4310/jdg/1143644315


We introduce a new class of artinian weighted complete intersections, by abstracting the essential features of Q-cohomology algebras of equal rank homogeneous spaces of compact connected Lie groups. We prove that, on a 1-connected closed manifold M with H*(M,Q) belonging to this class, every isometry has a nontrivial invariant geodesic, for any metric on M. We use Q-surgery to construct large classes of new examples for which the above result may be applied.


Download Citation

Stefan Papadima. Laurentiu Paunescu. "Isometry-invariant geodesics and nonpositive derivations of the cohomology." J. Differential Geom. 71 (1) 159 - 176, September 2005.


Published: September 2005
First available in Project Euclid: 29 March 2006

zbMATH: 1120.53025
MathSciNet: MR2191771
Digital Object Identifier: 10.4310/jdg/1143644315

Rights: Copyright © 2005 Lehigh University

Vol.71 • No. 1 • September 2005
Back to Top